May 2019, 18(3): 1333-1350. doi: 10.3934/cpaa.2019064

Some Remarks on Regularity Criteria of Axially Symmetric Navier-Stokes Equations

1. 

Department of Mathematics and IMS, Nanjing University, Nanjing, 210093, China

2. 

Department of Mathematics, Nanjing University of Aeronautics and Astronautics, Nanjing, 211106, China

* Corresponding author

Received  June 2018 Revised  September 2018 Published  November 2018

Fund Project: The first author is supported by China Scholar Council (NO. 201606190089). The second author is supported by the Research Foundation of Nanjing University of Aeronautics and Astronautics (NO. 1008-YAH17070)

Two main results will be presented in our paper. First, we will prove the regularity of solutions to axially symmetric Navier-Stokes equations under a $log$ supercritical assumption on the horizontally radial component $u^r$ and vertical component $u^z$, accompanied by a $log$ subcritical assumption on the horizontally angular component $u^θ$ of the velocity. Second, the precise Green function for the operator $-(Δ-\frac{1}{r^2})$ under the axially symmetric situation, where $r$ is the distance to the symmetric axis, and some weighted $L^p$ estimates of it will be given. This will serve as a tool for the study of axially symmetric Navier-Stokes equations. As an application, we will prove the regularity of solutions to axially symmetric Navier-Stokes equations under a critical (or a subcritical) assumption on the angular component $w^θ$ of the vorticity.

Citation: Zijin Li, Xinghong Pan. Some Remarks on Regularity Criteria of Axially Symmetric Navier-Stokes Equations. Communications on Pure & Applied Analysis, 2019, 18 (3) : 1333-1350. doi: 10.3934/cpaa.2019064
References:
[1]

M. Abramowitz and I. A. Stegun, Handbook of Mathematical Functions with Formulas, Graphs, and Mathematical Tables, Reprint of the 1972 edition. Dover Publications, Inc., New York, 1992.

[2]

H. Abidi and P. Zhang, Global smooth axisymmetric solutions of 3-D inhomogeneous incompressible Navier-Stokes system, Calc. Var. Partial Differential Equations, 54 (2015), 3251-3276. doi: 10.1007/s00526-015-0902-6.

[3]

L. J. Burke and Q. S. Zhang, A priori bounds for the vorticity of axially symmetric solutions to the Navier-Stokes equations, Adv. Differential Equations, 15 (2010), 531-560.

[4]

D. Chae and J. Lee, On the regularity of the axisymmetric solutions of the Navier-Stokes equations, Math. Z., 239 (2002), 645-671. doi: 10.1007/s002090100317.

[5]

E. A. Carlen and M. Loss, Optimal smoothing and decay estimates for viscously damped conservation laws, with applications to the 2-D Navier-Stokes equation, Duke Math. J., 81 (1995), 135-157. doi: 10.1215/S0012-7094-95-08110-1.

[6]

C. C. Chen, R. M. Strain, H. Z. Yau and T. P. Tsai, Lower bound on the blow-up rate of the axisymmetric Navier-Stokes equations, Int. Math. Res. Not. (IMRN), (2008), Art. ID rnn016, 31 pp. doi: 10.1093/imrn/rnn016.

[7]

C. C. ChenR. M. StrainT. P. Tsai and H. Z. Yau, Lower bounds on the blow-up rate of the axisymmetric Navier-Stokes equations Ⅱ, Comm. Partial Differential Equations, 34 (2009), 203-232. doi: 10.1080/03605300902793956.

[8]

H. ChenD. Fang and T. Zhang, Regularity of 3D axisymmetric Navier-Stokes equations, Discrete and Continuous Dynamical Systems, 37 (2017), 1923-1939. doi: 10.3934/dcds.2017081.

[9]

L. CaffarelliR. Kohn and L. Nirenberg, Partial regularity of suitable weak solutions of the Navier-Stokes equations, Comm. Pure Appl. Math., 35 (1982), 771-831. doi: 10.1002/cpa.3160350604.

[10]

C. L. Fefferman, Existence and Smoothness of the Navier-Stokes Equation. The Millennium Prize Problems, Clay Math. Inst., Cambridge, MA, (2006), 57-67.

[11]

A. Grigor'yan, Heat kernels on weighted manifolds and applications, The Ubiquitous Heat Kernel, Amer. Math. Soc., Providence, RI, Contemp. Math., 398 (2006), 93-191. doi: 10.1090/conm/398/07486.

[12]

D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order, 2nd edition, Springer-Verlag, Berlin, (1983). doi: 10.1007/978-3-642-61798-0.

[13]

T. Gallay and V. Sverak, Remarks on the Cauchy problem for the axisymmetric Navier-Stokes equations, preprint, arXiv: 1510.01036.

[14]

G. Seregin and D. Zhou, Regularity of solutions to the Navier-Stokes equations in $ \dot{B}^{-1}_{\infty, \infty }$ preprint, arXiv: 1802.03600. doi: 10.1007/s00021-002-8533-z.

[15]

T.Y. HouZ. Lei and C. Li, Global regularity of the 3D axi-symmetric Navier-Stokes equations with anisotropic data, Comm. Partial Differential Equations, 33 (2008), 1622-1637. doi: 10.1080/03605300802108057.

[16]

T. Y. Hou and C. Li, Dynamic stability of the three-dimensional axisymmetric Navier-Stokes equations with swirl, Comm. Pure Appl. Math., 61 (2008), 661-697. doi: 10.1002/cpa.20212.

[17]

Q. Jiu and Z. Xin, Some regularity criteria on suitable weak solutions of the 3-D incompressible axisymmetric Navier-Stokes equations, New Stud. Adv. Math., 2 (2003), 119-139.

[18]

G. KochN. NadirashviliG. A. Seregin and V. Sverak, Liouville theorems for the Navier-Stokes equations and applications, Acta Math., 203 (2009), 83-105. doi: 10.1007/s11511-009-0039-6.

[19]

O. A. Ladyzenskaja, Unique global solvability of the three-dimensional Cauchy problem for the Navier-Stokes equations in the presence of axial symmetry, Zap. Naucn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI), 7 (1968) 155-177 (Russian).

[20]

Z. Lei and Q. S. Zhang, A Liouville theorem for the axially-symmetric Navier-Stokes equations, J. Funct. Anal., 261 (2011), 2323-2345. doi: 10.1016/j.jfa.2011.06.016.

[21]

Z. Lei and Q. S. Zhang, Structure of solutions of 3D axisymmetric Navier-Stokes equations near maximal points, Pacific J. Math., 254 (2011), 335-344. doi: 10.2140/pjm.2011.254.335.

[22]

Z. Lei and Q. S. Zhang, Notes on axially symmetric Navier-Stokes equations, (2014) (private communications).

[23]

Z. Lei and Q. S. Zhang, Criticality of the axially symmetric Navier-Stokes equations, Pacific J. Math., 289 (2017), 169-187. doi: 10.2140/pjm.2017.289.169.

[24]

J. Neustupa and M. Pokorny, An interior regularity criterion for an axially symmetric suitable weak solution to the Navier-Stokes equations, J. Math. Fluid Mech., 2 (2000), 381-399. doi: 10.1007/PL00000960.

[25]

X. Pan, Regularity of solutions to axisymmetric Navier-Stokes equations with a slightly supercritical condition, J. Differential Equations, 260 (2016), 8485-8529. doi: 10.1016/j.jde.2016.02.026.

[26]

X. Pan, A regularity condition of 3d axisymmetric Navier-Stokes equations, Acta Appl. Math., 150 (2017), 103-109. doi: 10.1007/s10440-017-0096-3.

[27]

G. Tian and Z. Xin, One-point singular solutions to the Navier-Stokes equations, Topol. Methods Nonlinear Anal., 11 (1998), 135-145. doi: 10.12775/TMNA.1998.008.

[28]

M. R. Ukhovskii and V. I Iudovich, Axially symmetric flows of ideal and viscous fluids filling the whole space, Prikl. Mat. Meh., 32, 59-69 (Russian); translated as J. Appl. Math. Mech., 32 (1968), 52-61. doi: 10.1016/0021-8928(68)90147-0.

[29]

G. N. Watson, A Treatise on the Theory of Bessel Functions, Reprint of the second edition, 1994, Cambridge Mathematical Library. Cambridge University Press, Cambridge, 1995.

[30]

D. Wei, Regularity criterion to the axially symmetric Navier-Stokes equations, J. Math. Anal. Appl., 435 (2016), 402-413. doi: 10.1016/j.jmaa.2015.09.088.

show all references

References:
[1]

M. Abramowitz and I. A. Stegun, Handbook of Mathematical Functions with Formulas, Graphs, and Mathematical Tables, Reprint of the 1972 edition. Dover Publications, Inc., New York, 1992.

[2]

H. Abidi and P. Zhang, Global smooth axisymmetric solutions of 3-D inhomogeneous incompressible Navier-Stokes system, Calc. Var. Partial Differential Equations, 54 (2015), 3251-3276. doi: 10.1007/s00526-015-0902-6.

[3]

L. J. Burke and Q. S. Zhang, A priori bounds for the vorticity of axially symmetric solutions to the Navier-Stokes equations, Adv. Differential Equations, 15 (2010), 531-560.

[4]

D. Chae and J. Lee, On the regularity of the axisymmetric solutions of the Navier-Stokes equations, Math. Z., 239 (2002), 645-671. doi: 10.1007/s002090100317.

[5]

E. A. Carlen and M. Loss, Optimal smoothing and decay estimates for viscously damped conservation laws, with applications to the 2-D Navier-Stokes equation, Duke Math. J., 81 (1995), 135-157. doi: 10.1215/S0012-7094-95-08110-1.

[6]

C. C. Chen, R. M. Strain, H. Z. Yau and T. P. Tsai, Lower bound on the blow-up rate of the axisymmetric Navier-Stokes equations, Int. Math. Res. Not. (IMRN), (2008), Art. ID rnn016, 31 pp. doi: 10.1093/imrn/rnn016.

[7]

C. C. ChenR. M. StrainT. P. Tsai and H. Z. Yau, Lower bounds on the blow-up rate of the axisymmetric Navier-Stokes equations Ⅱ, Comm. Partial Differential Equations, 34 (2009), 203-232. doi: 10.1080/03605300902793956.

[8]

H. ChenD. Fang and T. Zhang, Regularity of 3D axisymmetric Navier-Stokes equations, Discrete and Continuous Dynamical Systems, 37 (2017), 1923-1939. doi: 10.3934/dcds.2017081.

[9]

L. CaffarelliR. Kohn and L. Nirenberg, Partial regularity of suitable weak solutions of the Navier-Stokes equations, Comm. Pure Appl. Math., 35 (1982), 771-831. doi: 10.1002/cpa.3160350604.

[10]

C. L. Fefferman, Existence and Smoothness of the Navier-Stokes Equation. The Millennium Prize Problems, Clay Math. Inst., Cambridge, MA, (2006), 57-67.

[11]

A. Grigor'yan, Heat kernels on weighted manifolds and applications, The Ubiquitous Heat Kernel, Amer. Math. Soc., Providence, RI, Contemp. Math., 398 (2006), 93-191. doi: 10.1090/conm/398/07486.

[12]

D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order, 2nd edition, Springer-Verlag, Berlin, (1983). doi: 10.1007/978-3-642-61798-0.

[13]

T. Gallay and V. Sverak, Remarks on the Cauchy problem for the axisymmetric Navier-Stokes equations, preprint, arXiv: 1510.01036.

[14]

G. Seregin and D. Zhou, Regularity of solutions to the Navier-Stokes equations in $ \dot{B}^{-1}_{\infty, \infty }$ preprint, arXiv: 1802.03600. doi: 10.1007/s00021-002-8533-z.

[15]

T.Y. HouZ. Lei and C. Li, Global regularity of the 3D axi-symmetric Navier-Stokes equations with anisotropic data, Comm. Partial Differential Equations, 33 (2008), 1622-1637. doi: 10.1080/03605300802108057.

[16]

T. Y. Hou and C. Li, Dynamic stability of the three-dimensional axisymmetric Navier-Stokes equations with swirl, Comm. Pure Appl. Math., 61 (2008), 661-697. doi: 10.1002/cpa.20212.

[17]

Q. Jiu and Z. Xin, Some regularity criteria on suitable weak solutions of the 3-D incompressible axisymmetric Navier-Stokes equations, New Stud. Adv. Math., 2 (2003), 119-139.

[18]

G. KochN. NadirashviliG. A. Seregin and V. Sverak, Liouville theorems for the Navier-Stokes equations and applications, Acta Math., 203 (2009), 83-105. doi: 10.1007/s11511-009-0039-6.

[19]

O. A. Ladyzenskaja, Unique global solvability of the three-dimensional Cauchy problem for the Navier-Stokes equations in the presence of axial symmetry, Zap. Naucn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI), 7 (1968) 155-177 (Russian).

[20]

Z. Lei and Q. S. Zhang, A Liouville theorem for the axially-symmetric Navier-Stokes equations, J. Funct. Anal., 261 (2011), 2323-2345. doi: 10.1016/j.jfa.2011.06.016.

[21]

Z. Lei and Q. S. Zhang, Structure of solutions of 3D axisymmetric Navier-Stokes equations near maximal points, Pacific J. Math., 254 (2011), 335-344. doi: 10.2140/pjm.2011.254.335.

[22]

Z. Lei and Q. S. Zhang, Notes on axially symmetric Navier-Stokes equations, (2014) (private communications).

[23]

Z. Lei and Q. S. Zhang, Criticality of the axially symmetric Navier-Stokes equations, Pacific J. Math., 289 (2017), 169-187. doi: 10.2140/pjm.2017.289.169.

[24]

J. Neustupa and M. Pokorny, An interior regularity criterion for an axially symmetric suitable weak solution to the Navier-Stokes equations, J. Math. Fluid Mech., 2 (2000), 381-399. doi: 10.1007/PL00000960.

[25]

X. Pan, Regularity of solutions to axisymmetric Navier-Stokes equations with a slightly supercritical condition, J. Differential Equations, 260 (2016), 8485-8529. doi: 10.1016/j.jde.2016.02.026.

[26]

X. Pan, A regularity condition of 3d axisymmetric Navier-Stokes equations, Acta Appl. Math., 150 (2017), 103-109. doi: 10.1007/s10440-017-0096-3.

[27]

G. Tian and Z. Xin, One-point singular solutions to the Navier-Stokes equations, Topol. Methods Nonlinear Anal., 11 (1998), 135-145. doi: 10.12775/TMNA.1998.008.

[28]

M. R. Ukhovskii and V. I Iudovich, Axially symmetric flows of ideal and viscous fluids filling the whole space, Prikl. Mat. Meh., 32, 59-69 (Russian); translated as J. Appl. Math. Mech., 32 (1968), 52-61. doi: 10.1016/0021-8928(68)90147-0.

[29]

G. N. Watson, A Treatise on the Theory of Bessel Functions, Reprint of the second edition, 1994, Cambridge Mathematical Library. Cambridge University Press, Cambridge, 1995.

[30]

D. Wei, Regularity criterion to the axially symmetric Navier-Stokes equations, J. Math. Anal. Appl., 435 (2016), 402-413. doi: 10.1016/j.jmaa.2015.09.088.

[1]

Xuanji Jia, Zaihong Jiang. An anisotropic regularity criterion for the 3D Navier-Stokes equations. Communications on Pure & Applied Analysis, 2013, 12 (3) : 1299-1306. doi: 10.3934/cpaa.2013.12.1299

[2]

Daoyuan Fang, Chenyin Qian. Regularity criterion for 3D Navier-Stokes equations in Besov spaces. Communications on Pure & Applied Analysis, 2014, 13 (2) : 585-603. doi: 10.3934/cpaa.2014.13.585

[3]

Zujin Zhang. A Serrin-type regularity criterion for the Navier-Stokes equations via one velocity component. Communications on Pure & Applied Analysis, 2013, 12 (1) : 117-124. doi: 10.3934/cpaa.2013.12.117

[4]

Vittorino Pata. On the regularity of solutions to the Navier-Stokes equations. Communications on Pure & Applied Analysis, 2012, 11 (2) : 747-761. doi: 10.3934/cpaa.2012.11.747

[5]

Igor Kukavica. On regularity for the Navier-Stokes equations in Morrey spaces. Discrete & Continuous Dynamical Systems - A, 2010, 26 (4) : 1319-1328. doi: 10.3934/dcds.2010.26.1319

[6]

Igor Kukavica. On partial regularity for the Navier-Stokes equations. Discrete & Continuous Dynamical Systems - A, 2008, 21 (3) : 717-728. doi: 10.3934/dcds.2008.21.717

[7]

Wenjun Wang, Lei Yao. Spherically symmetric Navier-Stokes equations with degenerate viscosity coefficients and vacuum. Communications on Pure & Applied Analysis, 2010, 9 (2) : 459-481. doi: 10.3934/cpaa.2010.9.459

[8]

Jishan Fan, Yasuhide Fukumoto, Yong Zhou. Logarithmically improved regularity criteria for the generalized Navier-Stokes and related equations. Kinetic & Related Models, 2013, 6 (3) : 545-556. doi: 10.3934/krm.2013.6.545

[9]

Chongsheng Cao. Sufficient conditions for the regularity to the 3D Navier-Stokes equations. Discrete & Continuous Dynamical Systems - A, 2010, 26 (4) : 1141-1151. doi: 10.3934/dcds.2010.26.1141

[10]

Keyan Wang. On global regularity of incompressible Navier-Stokes equations in $\mathbf R^3$. Communications on Pure & Applied Analysis, 2009, 8 (3) : 1067-1072. doi: 10.3934/cpaa.2009.8.1067

[11]

Hui Chen, Daoyuan Fang, Ting Zhang. Regularity of 3D axisymmetric Navier-Stokes equations. Discrete & Continuous Dynamical Systems - A, 2017, 37 (4) : 1923-1939. doi: 10.3934/dcds.2017081

[12]

Yukang Chen, Changhua Wei. Partial regularity of solutions to the fractional Navier-Stokes equations. Discrete & Continuous Dynamical Systems - A, 2016, 36 (10) : 5309-5322. doi: 10.3934/dcds.2016033

[13]

Pavel I. Plotnikov, Jan Sokolowski. Compressible Navier-Stokes equations. Conference Publications, 2009, 2009 (Special) : 602-611. doi: 10.3934/proc.2009.2009.602

[14]

Jan W. Cholewa, Tomasz Dlotko. Fractional Navier-Stokes equations. Discrete & Continuous Dynamical Systems - B, 2018, 23 (8) : 2967-2988. doi: 10.3934/dcdsb.2017149

[15]

Dongho Chae, Shangkun Weng. Liouville type theorems for the steady axially symmetric Navier-Stokes and magnetohydrodynamic equations. Discrete & Continuous Dynamical Systems - A, 2016, 36 (10) : 5267-5285. doi: 10.3934/dcds.2016031

[16]

Peter Constantin, Gregory Seregin. Global regularity of solutions of coupled Navier-Stokes equations and nonlinear Fokker Planck equations. Discrete & Continuous Dynamical Systems - A, 2010, 26 (4) : 1185-1196. doi: 10.3934/dcds.2010.26.1185

[17]

Hi Jun Choe, Bataa Lkhagvasuren, Minsuk Yang. Wellposedness of the Keller-Segel Navier-Stokes equations in the critical Besov spaces. Communications on Pure & Applied Analysis, 2015, 14 (6) : 2453-2464. doi: 10.3934/cpaa.2015.14.2453

[18]

Julia García-Luengo, Pedro Marín-Rubio, José Real. Some new regularity results of pullback attractors for 2D Navier-Stokes equations with delays. Communications on Pure & Applied Analysis, 2015, 14 (5) : 1603-1621. doi: 10.3934/cpaa.2015.14.1603

[19]

Joel Avrin. Global existence and regularity for the Lagrangian averaged Navier-Stokes equations with initial data in $H^{1//2}$. Communications on Pure & Applied Analysis, 2004, 3 (3) : 353-366. doi: 10.3934/cpaa.2004.3.353

[20]

Wendong Wang, Liqun Zhang, Zhifei Zhang. On the interior regularity criteria of the 3-D navier-stokes equations involving two velocity components. Discrete & Continuous Dynamical Systems - A, 2018, 38 (5) : 2609-2627. doi: 10.3934/dcds.2018110

2017 Impact Factor: 0.884

Article outline

[Back to Top]